Translator Disclaimer
1 February 2010 Skinning maps
Richard Peabody Kent IV
Author Affiliations +
Duke Math. J. 151(2): 279-336 (1 February 2010). DOI: 10.1215/00127094-2009-066

Abstract

Let M be a hyperbolic 3-manifold with nonempty totally geodesic boundary. We prove that there are upper and lower bounds on the diameter of the skinning map of M that depend only on the volume of the hyperbolic structure with totally geodesic boundary, answering a question of Minsky. This is proved via a filling theorem, which states that as one performs higher and higher Dehn fillings, the skinning maps converge uniformly on all of Teichmüller space.

We also exhibit manifolds with totally geodesic boundaries whose skinning maps have diameter tending to infinity, as well as manifolds whose skinning maps have diameter tending to zero (the latter are due to Bromberg and Kent).

In the final section, we give a proof of Thurston's bounded image theorem

Citation

Download Citation

Richard Peabody Kent IV. "Skinning maps." Duke Math. J. 151 (2) 279 - 336, 1 February 2010. https://doi.org/10.1215/00127094-2009-066

Information

Published: 1 February 2010
First available in Project Euclid: 14 January 2010

zbMATH: 1193.30062
MathSciNet: MR2598379
Digital Object Identifier: 10.1215/00127094-2009-066

Subjects:
Primary: 30F40
Secondary: 30F60 , 57M50

Rights: Copyright © 2010 Duke University Press

JOURNAL ARTICLE
58 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.151 • No. 2 • 1 February 2010
Back to Top